MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71343600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case(b)(4).
 
Event or Problem Description
It was reported that, after a thr was performed on (b)(6) 2023, the patient sustained an unspecified infection.A revision surgery was performed on (b)(6) 2023 to address this complication.During this procedure, a wash out in the wound and hip joint was performed with the removal and exchange of one (1) oxinium fem hd 12/14 36 mm +0 and one (1) r3 20 deg xlpe acet lnr 36mm x 60mm.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested clinical documentation has not been provided; however, it was reported that revision surgery was performed due to an unspecified infection.The patient impact beyond the infection and revision cannot be determined with the limited information provided.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For oxinium fem hd 12/14 36 mm +0 , r3 20 deg xlpe acet lnr 36mm x 60mm , r3 3 hole ha ctd acet shell 60mm , a review of complaint history revealed similar events for the listed devices over the previous 12 months, but no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For anthology so por pl ha sz 10 , a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed that infection, both early, post-operative superficial and early, post-operative deep wound infection and late periprosthetic infection has been identified in potential complications associated with total hip arthroplasty surgery, primary or revision.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include loss of sterility during procedure, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 36 MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16301758
Report Number1020279-2023-00267
Device Sequence Number6802937
Product Code JDI
UDI-Device Identifier03596010477279
UDI-Public03596010477279
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Model Number71343600
Device Catalogue Number71343600
Device Lot Number22CM23499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date02/23/2023
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown